MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE; HAMMER,SURGICAL
Model Number 357.25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the slap hammer handle broke during the routine nail removal.Also, screws are removed.No impact to patient reported.No delay in surgery.All fragments retrieved.The surgeon was able to finish the removal with the instrument.The surgery was completed successfully.Concomitant device reported: unknown nail (part # unknown, lot # unknown, quantity unknown).This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the slide hammer for hammer guide (p/n: 357.25, lot number: unk) was received at us cq.Upon visual inspection, the handle has broken apart.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: relevant drawing was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the handle of the hammer has broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event: concomitant device reported: unknown nail (part # unknown, lot # unknown, quantity unknown); unknown screws (part # unknown, lot # unknown, quantity unknown).

Brand Name
SLIDE HAMMER FOR HAMMER GUIDE
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9788272
Report Number2939274-2020-01123
Device Sequence Number11457681
Product Code FZY
UDI-Device Identifier10886982195944
UDI-Public(01)10886982195944
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.25
Device Catalogue Number357.25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/09/2020
Supplement Date Received by Manufacturer03/18/2020
04/14/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/13/2020
04/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLIDE HAMMER FOR HAMMER GUIDE; UNK - NAILS; UNK - SCREWS: TRAUMA